Flood, Aroostook
- When
- July 4, 8:00 PM EST to July 5, 8:15 AM EST
- Where
- Aroostook County, Ft Kent
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
falling over several hours. These rains were in addition to heavy rains which had recently fallen across the Saint John Valley since the start of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Training thunderstorms produced very heavy rain across the Saint John Valley with 1.50 to 2.50 inches of rain...with locally greater totals...falling over several hours. These rains were in addition to heavy rains which had recently fallen across the Saint John Valley since the start of the month. These new rains forced many smaller streams and brooks to near bankfull...with some overflowing and eroding surrounding land. Several farm roads in the region were damaged due to the combined effect of recent heavy rains. Several culverts were also washed out. Damage to roads and culverts was reported at Fort Kent...Frenchville and Saint Agatha.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 4, 6:58 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 758 PM EDT TUE JUL 4 2006 .SYNOPSIS...LOW PRESSURE MOVING ACROSS SOUTHERN QUEBEC WILL TRACK INTO THE SAINT LAWRENCE VALLEY TONIGHT AND THEN LIFT NORTHEAST TOWARD LABRADOR ON WEDNESDAY. THE LOW WILL REMAIN IN EASTERN CANADA THROUGH THURSDAY. HIGH PRESSURE BUILDING INTO THE EAST WILL BRING WARMER AND DRIER WEATHER FRIDAY INTO THE WEEKEND. && .SHORT TERM... AS MOST ACTIVITY HAS DIMINISHED OVER SOUTHERN MAINE...HAVE DROPPED THE THUNDERSTORM WATCH FOR PENOBSCOT...HANCOCK...AND WASHINGTON COUNTIES. AS THE THUNDERSTORM ACTIVITY CONTINUES TO DIMINISH...WILL LIKELY DROP THE REST OF THE COUNTIES IN THE WATCH IN THE NEXT 1/2 HOUR OR SO. THE FLOOD WATCH CONTINUES AT LEAST THROUGH 11PM AS RADAR INDICATES HEAVY RAINFALL CONTINUING. && .PREVIOUS DISCUSSION... SYNOPSIS...LOW PRESSURE MOVING ACROSS SOUTHERN QUEBEC WILL TRACK INTO THE SAINT LAWRENCE VALLEY TONIGHT AND THEN LIFT NORTHEAST TOWARD LABRADOR ON WEDNESDAY. THE LOW WILL REMAIN IN EASTERN CANADA THROUGH THURSDAY. HIGH PRESSURE BUILDING INTO THE EAST WILL BRING WARMER AND DRIER WEATHER FRIDAY INTO THE WEEKEND. SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... LOW PRESSURE OVER QUEBEC SUPPORTED BY A STRONG JET WILL PULL A SHORTWAVE THROUGH THE AREA THIS EVENING. DIVERGENCE...SHEAR AND WARM HUMID AIR WILL SUPPORT THUNDERSTORMS THIS EVENING WHICH MAY BE SEVERE WITH STRONG GUSTY WINDS AND HAIL. CURRENTLY LOOKING AT SCATTERED STORMS EARLY THIS EVENING WITH POSSIBILITY OF MORE CONCENTATED LINE OF STRONGER STORMS AROUND MID EVENING AS UPPER LEVEL SHORTWAVE MOVES THROUGH. STORMS WILL MOVE AWAY TO THE EAST LATE EVENING AS DRY AIR PUSH COMES IN FROM THE WEST. SLIGHTLY COOLER AIR WILL FOLLOW THE SYSTEM WEDNESDAY INTO THURSDAY. WEAK INSTABILITY OVER THE FAR NORTH MAY GENERATE AN ISOLATED THUNDERSHOWER IN NORTHWESTERN AREAS WEDNESDAY...OTHERWISE GENERALLY DRY WEATHER IS EXPECTED WEDNESDAY INTO THURSDAY. LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH PRESSURE BUILDING INTO THE EAST LATE IN THE WEEK WILL BRING GENERALLY WARM AND DRY CONDITIONS FRIDAY THROUGH THE WEEKEND. AN APPROACHING COLD FRONT SUNDAY NIGHT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHWESTERN AREAS SUNDAY NIGHT...AND THEN ACROSS THE REST OF THE REGION MONDAY AS THE FRONT MOVES THROUGH. DRY AIR WILL FOLLOW FOR TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. AVIATION...LOOK FOR IFR CONDITIONS TONIGHT IN THUNDERSTORMS EARLY...THEN LOW STRATUS AND FOG LATE. THUNDERSTORMS MAY BE SEVERE THROUGH MID EVENING. FOG MAY LOWER CONDITIONS TO LIFR LATE TONIGHT. CONDITIONS SHOULD IMPROVE TO VFR ACROSS THE REGION BY LATE MORNING WEDNESDAY. MARINE...WINDS EXPECTED TO BE BELOW SCA TONIGHT INTO THURSDAY. HOWEVER...SEAS PROGGED TO RISE TO 6 TO 7 FT. BELEIVE WAVE WATCH IS TOO HIGH WITH SEAS...BUT STILL GOING TO ISSUE SCA FOR SEAS UP TO 5 FT WED INTO WED NIGHT. CAR WATCHES/WARNINGS/ADVISORIES... ME...FLASH FLOOD WATCH FOR MEZ001>006 UNTIL 11 PM TUESDAY. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM 6 AM WEDNESDAY TO 6 AM THURSDAY. UPDATE...VJN/MT SHORT TERM/MARINE...BLOOMER LONG TERM/MARINE...NORCROSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 445 PM EDT TUE JUL 4 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-051100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 439 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. THIS HAS BEEN FOLLOWED UP WITH A SEVERE THUNDERSTORM WATCH NUMBER 583 FOR ALL OF NORTHERN AND EASTERN MAINE...INCLUDING THE COASTAL WATERS FROM 3 PM TO 9 PM EDT. A FEW THUNDERSTORMS MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...HEAVY RAINFALL COULD LEAD TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING AS A COLD FRONT SLIDES ACROSS THE REGION. AT THIS TIME...THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EVENING HOURS. HEWITT/VJN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
446 PM EDT TUE JUL 4 2006
MEZ001-002-042145-
AROOSTOOK COUNTY...
446 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 442 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 6 MILES SOUTH OF FRENCHVILLE. THE STORM
WAS MOVING EAST-SOUTHEAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 545 PM EDT INCLUDE...
FRENCHVILLE... VAN BUREN...
STOCKHOLM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4731 6842 4709 6849 4684 6773 4725 6773
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
546 PM EDT TUE JUL 4 2006
MEZ004-010-042245-
PISCATAQUIS COUNTY...
546 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 543 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 14 MILES WEST OF
CHESUNCOOK TO 7 MILES NORTHWEST OF GREENVILLE. THE LINE WAS MOVING
EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
ROCKWOOD... GREENVILLE... LOBSTER LAKE...
KOKADJO... CHESUNCOOK... RIPOGENUS...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4607 6983 4545 6980 4544 6899 4615 6903
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
630 PM EDT TUE JUL 4 2006
MEZ001-004-042330-
PISCATAQUIS AND AROOSTOOK COUNTIES...
630 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND AROOSTOOK
COUNTIES...
AT 626 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER CAUCOMGOMOC LAKE. THE STORM WAS MOVING NORTHEAST AT
30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 730 PM EDT INCLUDE...
CAUCOMGOMOC LAKE... CHAMBERLAIN LAKE... TAMWAY...
CHURCHILL DAM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4620 6969 4609 6947 4647 6869 4677 6919
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
733 PM EDT TUE JUL 4 2006
MEZ004-050030-
PISCATAQUIS COUNTY...
733 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 731 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS NEAR CHAMBERLAIN LAKE. THE STORM WAS
MOVING EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 830 PM EDT INCLUDE...
BAXTER ST PARK...
CHAMBERLAIN LAKE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE LATEST
SEVERE WEATHER INFORMATION.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4652 6975 4601 6966 4602 6897 4653 6893
NORCROSSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
747 PM EDT TUE JUL 4 2006
MEZ001-050045-
AROOSTOOK COUNTY...
747 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 745 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS NEAR ESCOURT STATION. THE STORM WAS
NEARLY STATIONARY.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 845 PM EDT INCLUDE...
ESCOURT STATION...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE LATEST
SEVERE WEATHER INFORMATION.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4732 6937 4726 6905 4754 6898 4750 6928
NORCROSSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
850 PM EDT TUE JUL 4 2006
MEZ001-050145-
AROOSTOOK COUNTY...
850 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 845 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF
THUNDERSTORMS ACROSS NORTHWEST AROOSTOOK COUNTY. THESE STORMS
WERE MOVING NORTHEAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 945 PM EDT INCLUDE...
ALLAGASH... DICKEY...
SAINT FRANCIS... FORT KENT...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4664 6994 4660 6885 4736 6813 4742 6922
NORCROSSThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526705.